(Atlanta, GA, Monday, January 27, 2020) – Americans catch millions of colds every year, and many use over-the-counter medicines to treat cold and flu symptoms. This year’s flu season is off to an earlier-than-normal start, so many people are searching for the right medicine to ease their and their families’ symptoms. The Acetaminophen Awareness Coalition is urging consumers to double check their medicine labels when treating cold and flu symptoms to avoid doubling up on acetaminophen.

With acetaminophen being one of the most common drug ingredients in the U.S., the U.S. Food and Drug Administration (FDA) has set a maximum daily dose of 4,000 mg of acetaminophen in a 24-hour period.

Dr. Jennifer Lind, a pharmacist with the Centers for Disease Control and Prevention (CDC), explains more.

SOUNDBITE #1:

ACETAMINOPHEN IS FOUND IN HUNDREDS OF OVER-THE-COUNTER AND PRESCRIPTION MEDICINES. IT IS SAFE AND EFFECTIVE WHEN USED AS DIRECTED, BUT THERE IS A LIMIT TO HOW MUCH CAN BE TAKEN IN ONE DAY. TAKING MORE THAN THE MAXIMUM DAILY DOSE CAN LEAD TO LIVER DAMAGE. TAKE ONLY ONE MEDICINE AT A TIME THAT CONTAINS ACETAMINOPHEN, AND BE SURE TO ASK A HEALTHCARE PROVIDER OR PHARMACIST IF YOU HAVE QUESTIONS ABOUT DOSING INSTRUCTIONS.

SOUNDBITE #2:

WHEN GIVING A MEDICINE CONTAINING ACETAMINOPHEN TO YOUR CHILD, ALWAYS USE SAFE DOSING PRACTICES. FOLLOW THE DOSING INSTRUCTIONS ON THE LABEL, AND USE ONLY THE DOSING DEVICE THAT COMES WITH THE MEDICINE. ASK A HEALTHCARE PROVIDER OR PHARMACIST IF YOU DON’T HAVE A DOSING DEVICE OR HAVE QUESTIONS ABOUT ACETAMINOPHEN DOSING INSTRUCTIONS.

For more information about safe acetaminophen use, visit KnowYourDose.org.

Comments are closed.

© News Generation, Inc. 2020